Alert archive / Pennsylvania / Wind Advisories in 2020
Wind Advisory 8, NWS State College, PA
NWS State College, PA issued this wind advisory at Nov 1, 2020, 9:59 PM EST for 23 counties in Pennsylvania. It took effect at Nov 2, 2020, 6:00 AM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 1, 2020, 9:59 PM EST (02:59 UTC)
- In effect from
- Nov 2, 2020, 6:00 AM EST
- Expired
- Nov 2, 2020, 12:00 PM EST
- In force
- 6 hr
- Issued by
- NWS State College, PA
All 23 counties
Adams County, PA, Bedford County, PA, Blair County, PA, Centre County, PA, Clinton County, PA, Columbia County, PA, Cumberland County, PA, Dauphin County, PA, Franklin County, PA, Fulton County, PA, Huntingdon County, PA, Juniata County, PA, Lancaster County, PA, Lebanon County, PA, Lycoming County, PA, Mifflin County, PA, Montour County, PA, Northumberland County, PA, Perry County, PA, Schuylkill County, PA, Snyder County, PA, Union County, PA, York County, PA
The radar
The State College radar (KCCX), 79 km from the middle of the area, began a volume at 03:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 3.0 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1999 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- -275 m²/s²
- 0-3 km storm-relative helicity
- -130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
265 WWUS71 KCTP 020259 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 959 PM EST Sun Nov 1 2020 PAZ019-025>028-034>036-045-046-049>053-056>059-063>066-021500- /O.NEW.KCTP.WI.Y.0008.201102T1100Z-201102T1700Z/ Southern Centre-Blair-Huntingdon-Mifflin-Juniata-Bedford-Fulton- Franklin-Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon- Cumberland-Adams-York-Lancaster- Including the cities of State College, Altoona, Huntingdon, Mount Union, Lewistown, Mifflintown, Bedford, McConnellsburg, Chambersburg, Lock Haven, Williamsport, Lewisburg, Selinsgrove, Danville, Sunbury, Shamokin, Bloomsburg, Berwick, Newport, Harrisburg, Hershey, Pottsville, Lebanon, Carlisle, Gettysburg, York, and Lancaster 959 PM EST Sun Nov 1 2020 ...WIND ADVISORY IN EFFECT FROM 6 AM TO NOON EST MONDAY... * WHAT...Northwest winds averaging 15 to 25 mph with some gusts between 45 and to 50 mph expected. * WHERE...Portions of central Pennsylvania. * WHEN...From 6 AM to noon EST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Motorists in high profile vehicles could experience difficult driving conditions, especially portions of Interstates 81 and 99 where the wind direction will be nearly perpendicular to the road, creating a strong crosswind. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure outdoor objects. For high wind safety information, visit weather.gov/wind. The latest forecast information can be found on the NWS State College Facebook page and Twitter @NWSStateCollege, or on the web at weather.gov/ctp. && $$ For more information from the National Weather Service visit http://weather.gov/ctp
1 follow-up statement
573 WWUS71 KCTP 021048 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 548 AM EST Mon Nov 2 2020 PAZ019-025>028-034>036-045-046-049>053-056>059-063>066-021700- /O.CON.KCTP.WI.Y.0008.201102T1100Z-201102T1700Z/ Southern Centre-Blair-Huntingdon-Mifflin-Juniata-Bedford-Fulton- Franklin-Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon- Cumberland-Adams-York-Lancaster- Including the cities of State College, Altoona, Huntingdon, Mount Union, Lewistown, Mifflintown, Bedford, McConnellsburg, Chambersburg, Lock Haven, Williamsport, Lewisburg, Selinsgrove, Danville, Sunbury, Shamokin, Bloomsburg, Berwick, Newport, Harrisburg, Hershey, Pottsville, Lebanon, Carlisle, Gettysburg, York, and Lancaster 548 AM EST Mon Nov 2 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... * WHAT...Northwest winds 15 to 30 mph with gusts over 45 mph expected. * WHERE...Portions of central Pennsylvania. * WHEN...Until noon EST today. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. For high wind safety information, visit weather.gov/wind. The latest forecast information can be found on the NWS State College Facebook page and Twitter @NWSStateCollege, or on the web at weather.gov/ctp. && $$ For more information from the National Weather Service visit http://weather.gov/ctp
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this wind advisory went out at Nov 1, 7:01 PM EST, 2 hours 58 minutes earlier.
Area forecast discussion, Nov 1, 7:01 PM EST, 2 hours 58 minutes before
Area Forecast Discussion National Weather Service State College PA 701 PM EST Sun Nov 1 2020 .SYNOPSIS... A cold front passing through will usher in sharply colder and blustery weather with widespread lake effect and upslope snow showers across the Alleghenies. The cold snap will be brief, with moderating temperatures accompanied by an extended stretch of dry weather next Tuesday to Friday. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... Real cold front seems like it is just thru BFD and on top of JST at 1830Z. There were even a few ltg strikes as the main line came into the Laurels. Haven't seen any ltg for 20-30mins, and won't keep any mentions past the 19Z. Multiple lines of showers ahead of the front are starting to break up a little, and the area of rain in the SE is almost gone to the east. SWrly wind ahead of a front is usually not the best for convergence and continuation of showers as they press east into the lower elevations, esp the lower Susq. Winds are gusty of of the S/SW already, but the gusts are even stronger immediately behind the front over nrn OH and nwrn PA. some are over 40KT there, but 40KT gusts not likely to be widespread here this evening. But, the gradient is tight and 30s are expected. Main concern tonight is the snowfall totals and placement of advys. Initially, the rain showers in the NW will turn to SHSN before sunset, and in the Laurels around sunset. The instability due to lake effect will likely create squalls and briefly heavy snow rates. Will likely add Somerset and McKean Cos into the advy, and perhaps Cambria as well. The two-lake fetch will likely enhance the SHSN as the flow veers and takes most of the SHSN to the south to the Laurels. The cloud depth over the Laurels will probably increase to 10+kft. This will generate the snow in the middle of the good DGZ with the highest omega/uvvels right in the DGZ. Thus, snow could pile up quickly, esp on the west-facing slopes. The second half of the night will be less active over the NW, but short cross-lake fetch will still produce some intense but very short bands. Overall, it looks like the snow totals for the overnight are very solid. && .SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/... The best SHSN should be over the Laurels in the morning where the Huron fetch will continue for a few hours. Then, the mean llvl wind begins to back and lift the SHSN back to the N. Expect another inch or so there after sunrise, where we previously had little add accums. That should be enough to push snow totals over most of Somerset and probably the higher elevs of Cambria Co up to 3". Mainly, though, the daytime will be the typical post-frontal improvement in sky cover with a good deal of sun over the east. The bigger story will be the strong/gusty winds. The wind profiles for many locations put the top of the mixed layer winds at 40-45KT. Mixing should be deep in the east and the mtn tops will just be that much closer to the strong flow. We may need a wind advy at some point, too. The strongest wind will subside in the late aftn to less than advy levels. Since it is a very marginal situation, we will need to confer with neighboring offices on the need for a wind advy. We have some time before the highest chc for the highest gusts (daylight Monday). Monday night seems quiet with the wind subsiding. Temps will slide big-time with mins Mon AM in the u20s and l30s, not too far from normals, really. But the strong cold advection will keep maxes down in the u30s and u40s. The u40s will only be thanks to the help of the downslope/adiabatic warming in the SE. Mins Mon night will not drop off all that much more than they are expected to be on Mon AM. && .LONG TERM /TUESDAY THROUGH SUNDAY/... Winds will stay up Monday night through Tuesday morning and a stray lake effect flurry or sprinkle can't be ruled out across the northern tier once again Tuesday morning. By Tuesday night, however, surface high pressure parked over the southeast will bring southwesterly flow into the Mid-Atlantic. Broad southwest flow aloft and surface high pressure will remain firmly in place through next weekend. High and low temperatures will warm up by a few degrees each day, reaching the 60s to near 70 statewide by Saturday. This pattern will also keep precipitation at bay, with no rain or snow in the forecast anytime from Tuesday morning through next weekend. && .AVIATION /00Z MONDAY THROUGH FRIDAY/... Rain has changed to snow in the northwest with just one more round of rain making its way through the central mountains. Brief reductions in visibility are possible with this line of rain showers, but VFR will prevail at AOO, UNV, IPT, MDT, and LNS overnight. Scattered lake-enhanced snow showers will bring brief IFR vis reductions at BFD overnight. The worst of the conditions should migrate from the northern mtns to the Laurels in the middle of the night as the flow continues to veer. The wind will become favorable for a two-lake fetch for the Laurels/JST and will likely sink conditions hard there for the second half of the night through mid-morning. The wind will become stronger as it veers tonight and become even gustier. Many locations will have gusts into the 30s to near 40KT tonight and Monday. The SHSN will taper off during the night in the nrn mtns, but could return very briefly as they migrate northward again Mon AM. However, they will dissipate before being able to make any sig lowering of cigs/visbys during the daytime. Outlook... Tue...Low cigs psbl early (mainly N) then VFR. Wed-Fri...VFR. No sig wx. && .CTP WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until 7 AM EST Monday for PAZ004-005. Winter Weather Advisory from 11 PM this evening to 11 AM EST Monday for PAZ024-033. && SYNOPSIS...Dangelo NEAR TERM...Dangelo SHORT TERM...Dangelo LONG TERM...Watson/Gartner/Banghoff AVIATION...Dangelo/Banghoff
Hazardous weather outlook, Nov 1, 3:11 PM EST, 6 hours 48 minutes before
Hazardous Weather Outlook National Weather Service State College PA 311 PM EST Sun Nov 1 2020 PAZ006-010>012-017>019-025>028-034>037-041-042-045-046-049>053- 056>059-063>066-022015- Potter-Elk-Cameron-Northern Clinton-Clearfield-Northern Centre- Southern Centre-Blair-Huntingdon-Mifflin-Juniata-Bedford-Fulton- Franklin-Tioga-Northern Lycoming-Sullivan-Southern Clinton- Southern Lycoming-Union-Snyder-Montour-Northumberland-Columbia-Perry- Dauphin-Schuylkill-Lebanon-Cumberland-Adams-York-Lancaster- 311 PM EST Sun Nov 1 2020 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The wind may gust between 40 and 50 mph on Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ024-033-022015- Cambria-Somerset- 311 PM EST Sun Nov 1 2020 ...WINTER WEATHER ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 11 AM EST MONDAY... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Winter Weather Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ004-005-022015- Warren-McKean- 311 PM EST Sun Nov 1 2020 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM EST MONDAY... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Winter Weather Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Wind Advisories in Pennsylvania, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.